Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

High blood pressure, now normal. On norvasc medication, side effects of heart palpitations. Okay to discontinue ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
how can i my wean myself from norvasc 5mg, i have been taking them about 5 years, my blood pressure daily is approx 116/68 -120/80
Posted Thu, 3 May 2012 in Hypertension and Heart Disease
Follow-up: High blood pressure, now normal. On norvasc medication, side effects of heart palpitations. Okay to discontinue ? 8 minutes later
the norvasc makes my heart palpate, recently i have noticed it more, i really
dont think i need the meds anymore, i do realize that i need to be weaned from
the meds.. i healthy overall, i work out 3 times a week, my weight is between, 135 ibs - 140, very little body fat.
Answered by Dr. Pragnesh Vachharajani 34 minutes later

Thanks for posting your query.

The drug Norvasc contains Amlodepin. As per your age and time of diagnosis you seems to have essential Hypertension means you are having hypertension for which there is no specific cause. This is most likely.

Normally in this type of Hypertension, you need to be on life long treatment to control your blood pressure as we are not treating the cause but control the blood pressure with medications.

Ideally you should not stop this drug. I can understand that you think that you had blood pressure because of stress, which is not a problem now.

Your blood pressure at present is under well control. I think you should continue to take this drug, unless you have some problem with the drug.

In case of any problem, you can talk to your physician who will after proper examination may reduce the dose or change the drug.

I hope this answers your query, I will be glad to reply any follow up queries that you have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor